MAUDE Adverse Event Report: TORNIER INC TORNIER HRS PTC DISTAL STEM DIA 11; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER HRS PTC DISTAL STEM DIA 11; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number ARS741802
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Inadequate Osseointegration (2646)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, based on the medical expert opinion and since the product was returned for evaluation and matches the alleged failure mode.A review of the x-rays by the medical expert stated; ¿the device was used as intended but the fracture was not healed indicating non-union.Since the proximal part of the body is not supported by stable bone connected by diaphysis therefore, the proximal body, spacer and screw appears to be untwisted.The reason behind the failure is non-union of proximal humeral fracture.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation and formal medical expert opinion, the root cause was attributed to patient related issue.The non-union of the proximal humeral fracture led to the disassembly of the components.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "it was reported that a loosening of the components was detected, and it was wearing a locking cap that is supposed to lock the components.After approximately 8 months of initial surgery, the patient noticed a ¿click¿ and they went to the emergency room, where they underwent an x-ray showing the disassembly of the implant.However, it was not until (b)(6) 2024 that they were seen by a traumatologist who knew about the implant and was the one who detected that the condition of the stem was not where it should be.The initial surgery was on (b)(6) 2023 and a torque screwdriver was used to ensure that the tightening torque was done with the necessary force.The initial surgery was completed successfully without anything to report.".

Brand Name
TORNIER HRS PTC DISTAL STEM DIA 11
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19629097
Report Number0001649390-2024-00289
Device Sequence Number20682792
Product Code KWS
UDI-Device Identifier00846832093021
UDI-Public00846832093021
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberARS741802
Device Lot NumberAZ3122048
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown